Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

May 5, 20124 counties in Kentucky

NWS Louisville, KY issued this special weather statement at May 5, 2012, 4:13 AM CDT for 4 counties in Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 4:13 AM CDT (09:13 UTC)
Expired
May 5, 2012, 5:00 AM CDT
In force
47 min
Issued by
NWS Louisville, KY

Counties Clinton County, KY, Cumberland County, KY, Metcalfe County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS83 KLMK 050913
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT SAT MAY 5 2012

KYZ074>078-081-082-051000-
ADAIR-BARREN-CLINTON-CUMBERLAND-METCALF-MONROE-RUSSELL-
413 AM CDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
JAMESTOWN TO 10 MILES SOUTH OF COLUMBIA TO EDMONTON TO 11 MILES
NORTHWEST OF TOMPKINSVILLE...AND MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  EDMONTON...
  BURKESVILLE...
  ALBANY...
  CUMBERLAND CITY AND ROCKBRIDGE...
  NARVEL AND DESDA...
  WILLIS CREEK AND SEVENTY SIX...
  TANBARK AND STALCUP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8572 3691 8602 3705 8562 3709 8534
      3691 8496 3686 8506 3683 8506 3680 8501
      3676 8500 3670 8502 3668 8500 3665 8499
      3663 8500 3662 8516
TIME...MOT...LOC 0913Z 319DEG 36KT 3684 8504 3694 8534
          3693 8554 3677 8584

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 5, 2:54 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 5, 2:54 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT SAT MAY 05 2012

.Forecast Update...
Issued at 354 AM EDT May 5 2012

Issuing a quick update to include WW 245 for portions of south
central Kentucky. Updates out shortly.

.Short Term (Today through Sunday)...
Issued at 320 AM EDT May 5 2012

Convection has been training across a large portion of southern IN
and central KY for much of the evening and overnight hours. Storms
continue along a northwest to southeast boundary from Evansville IN
to about Somerset KY at this time. The latest suite of guidance
depicts these heavy rain producing storms will slowly slide south
and east through the morning hours. This convection has been in
response to an upper-level shortwave tracking through the Ohio
Valley and a 30-35 knot low level jet.

As this convection slides south and east, the northern forecast area
will remain covered with debris clouds for a good portion of the
morning. There will be slow clearing from the north through the
afternoon. Given the current conditions, it will be difficult to
spark new storms this afternoon, but an isolated thunderstorm cannot
be ruled out with remnant outflow boundaries being scattered across
the forecast area and some clearing by this afternoon. Plus, a
stationary surface frontal boundary is projected to be stretched
across the Ohio River late this afternoon and early evening. So,
there is a small chance, but I certainly would not cancel any
outdoor plans you may have. Temperatures this afternoon will be
tricky given mainly the uncertainties in cloud cover. However, if
conditions pan out, we should reach the low and mid 80s. With all
the low level moisture, it will feel muggy.

The frontal boundary will remain quasi-stationary across the
forecast area Saturday night and most of the day Sunday. This will
become a source of weak surface convergence and will combine with
heating Sunday afternoon to generate mainly isolated thunderstorms.
Temperatures will reach the low and mid 80s once again.

.Long Term (Sunday Night through Friday)...
Issued at 250 AM EDT May 5 2012

Spent more time watching radar for the near term than with this
forecast, so take it with a grain of salt. Used a model blend with
the previous forecast. At the start of the period will have a
weakening ridge over the region with a front moving into the
Mississippi river valley. This front looks to move through the
region Monday night, bringing good rain chances mainly during the
day Monday and lingering into early Tuesday. Troughing will move
into the Great Lakes region for midweek, bringing a cool and dry
down. Cannot rule out some stray lake effect light rain during the
day Wednesday, which will help to keep us cool.

That trough will get replaced by ridging moving in from the west by
Friday. Moisture return will be slow for the end of the week, so
think the rest of the period will be dry.

Temperatures will start off in the low 80s Monday, ahead of that
front, then cool to the lower 70s as the front kicks through
Tuesday.  Wednesday and Thursday may end up cooler than the around
70s I have in there, depending on cloud cover Wednesday. Thursday
looks to be the coldest morning, with high pressure in the vicinity.
For now have lows 45-50, but if that high gets right over us for the
night, we could see some 30s in the coldest spots. Then Friday
should rebound into the 70s.

&&

.Aviation (06Z TAF Issuance)...
Updated at 148 AM EDT May 5 2012

Current band of thunderstorms has moved through SDF and is currently
impacting LEX. BWG should remain dry. Will monitor the convective
trends and amend BWG as necessary, with the best chance of
convection being later this morning. There is redevelopment behind
this leading band, which will keep VCTS in the SDF TAFs for at least
a few more hours. LEX appears to be in steady rain, with very
minimal lightning across that area. Latest suite of guidance
indicates these showers and thunderstorms should continue to push
south this morning, with less convection through the late morning
and afternoon hours. There could be some isolated storm
redevelopment later this afternoon, particularly around BWG, but
given the uncertainty of the worked over environment, debris clouds,
and the isolated nature of development, will not mention in TAFs at
this time, with VFR conditions through the rest of the forecast
period.

Winds will be highly variable with all the outflow boundaries out
there. Expect northerly winds will remain across SDF and LEX,
perhaps becoming light and variable. Winds should remain southerly
for BWG, unless northerly outflow reaches that far south later this
morning. Also, cannot rule out lower visibility this morning given
the low-level moisture and redevelopment of storms across the area.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJP
Short Term.......MJP
Long Term........RJS
Aviation.........MJP
Hazardous weather outlook, May 5, 3:09 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EDT SAT MAY 5 2012

INZ076>079-083-084-089>092-KYZ025-029>043-045>049-054>057-065>067-
060815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY-
409 AM EDT SAT MAY 5 2012 /309 AM CDT SAT MAY 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS STORMS THIS MORNING WILL GIVE WAY TO JUST AN ISOLATED
CHANCE OF AN AFTERNOON STORM. STORMS EARLY THIS MORNING WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS...FREQUENT
LIGHTNING AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
SUNDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE FRONTS
PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO POSSIBLY
SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF AND ALONG A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL AND FLOODING.

KYZ023-024-026>028-053-061>064-070>078-081-082-060815-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
409 AM EDT SAT MAY 5 2012 /309 AM CDT SAT MAY 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS STORMS THIS MORNING WILL GIVE WAY TO JUST AN ISOLATED
CHANCE OF AN AFTERNOON STORM. STORMS EARLY THIS MORNING WILL BE
CAPABLE OF PRODUCING SEVERE WINDS...TORRENTIAL RAINFALL...FREQUENT
LIGHTNING AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
SUNDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE FRONTS
PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO POSSIBLY
SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF AND ALONG A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS...WIND
DAMAGE...HAIL...AND FLOODING.

MJP/RJS

In the hours before

Special weather statement, May 5, 12:01 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM EDT SAT MAY 5 2012

KYZ042-043-050530-
BOURBON-NICHOLAS-
101 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CARLISLE TO 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTHEAST AT 15
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PARIS...
  CARLISLE...
  EAST UNION AND SIDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8398 3813 8406 3807 8428 3817 8436
      3819 8436 3821 8439 3827 8444 3829 8436
      3828 8434 3835 8423 3844 8398 3842 8394
      3837 8391 3837 8388 3832 8383
TIME...MOT...LOC 0502Z 312DEG 15KT 3838 8390 3821 8440

MJ
Special weather statement, May 5, 12:24 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 AM EDT SAT MAY 5 2012

KYZ040-041-046>049-055>057-066-067-050630-
BOYLE-CASEY-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WASHINGTON-WOODFORD-
124 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS MOVING SOUTHEAST THROUGH CENTRAL
KENTUCKY...

AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MOUNT STERLING TO SPRINGFIELD...AND MOVING SOUTHEAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  WINCHESTER...
  STANFORD...
  OLIVERS AND JACKSON FERRY...
  PERRYVILLE AND PINE RIDGE...
  UNION CITY AND NEEDMORE...
  TEATERSVILLE AND MCCREARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8401 3783 8410 3781 8407 3778 8410
      3775 8407 3767 8409 3764 8412 3757 8410
      3752 8420 3753 8434 3747 8438 3748 8444
      3737 8448 3724 8473 3754 8504 3763 8503
      3763 8514 3781 8532 3811 8409 3792 8398
TIME...MOT...LOC 0524Z 316DEG 30KT 3798 8398 3768 8518

MJ
Local storm report, May 5, 12:33 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             BARDSTOWN               37.81N  85.46W
05/05/2012  M0.88 INCH       NELSON             KY   AMATEUR RADIO

&&

EVENT NUMBER LMK1200604

SZAPPANOS
Special weather statement, May 5, 12:46 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT SAT MAY 5 2012

KYZ028-045-046-053-054-064-065-050630-
GREEN-HARDIN-LARUE-MARION-NELSON-TAYLOR-WASHINGTON-
146 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ELIZABETHTOWN TO 7 MILES SOUTHWEST OF BARDSTOWN TO BARDSTOWN...AND
MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  HODGENVILLE...
  ELIZABETHTOWN...
  BARDSTOWN...
  BOOKER AND MANTON...
  VALLEY HILL AND NERINX...
  DANT AND BEARWALLOW...
  LEAFDALE AND BUFFALO...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 91 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3774 8592 3786 8536 3765 8514 3763 8504
      3760 8503 3749 8505 3736 8560
TIME...MOT...LOC 0546Z 319DEG 21KT 3769 8573 3772 8553
          3774 8546

RS
Local storm report, May 5, 3:33 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 AM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND DMG     LEITCHFIELD             37.48N  86.29W
05/05/2012                   GRAYSON            KY   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SEVERAL TREES DOWN AND WINDOWS
            SHATTERED IN THE TOWN OF LEITCHFIELD.

&&

EVENT NUMBER LMK1200605

MJP
Special weather statement, May 5, 4:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT SAT MAY 5 2012

KYZ074>078-081-082-051000-
ADAIR-BARREN-CLINTON-CUMBERLAND-METCALF-MONROE-RUSSELL-
413 AM CDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
JAMESTOWN TO 10 MILES SOUTH OF COLUMBIA TO EDMONTON TO 11 MILES
NORTHWEST OF TOMPKINSVILLE...AND MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  EDMONTON...
  BURKESVILLE...
  ALBANY...
  CUMBERLAND CITY AND ROCKBRIDGE...
  NARVEL AND DESDA...
  WILLIS CREEK AND SEVENTY SIX...
  TANBARK AND STALCUP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8572 3691 8602 3705 8562 3709 8534
      3691 8496 3686 8506 3683 8506 3680 8501
      3676 8500 3670 8502 3668 8500 3665 8499
      3663 8500 3662 8516
TIME...MOT...LOC 0913Z 319DEG 36KT 3684 8504 3694 8534
          3693 8554 3677 8584

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:21 PM CDTAreal Flood AdvisoryLMKTrimble3 hr
May 4, 9:29 PM CDTSpecial Weather StatementLMKTrimble46 min
May 4, 9:41 PM CDTFlash Flood WarningLMKTrimble3 hr
May 4, 10:50 PM CDTSpecial Weather StatementLMKFranklin, Jefferson, Oldham, Scott, Shelby40 min
May 4, 11:20 PM CDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas40 min
May 4, 11:22 PM CDTSpecial Weather StatementLMKMeade23 min
May 4, 11:23 PM CDTAreal Flood AdvisoryLMKFranklin, Henry, Jefferson, Oldham, Shelby3 hr
May 4, 11:40 PM CDTSpecial Weather StatementLMKBullitt, Meade35 min
May 4, 11:45 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Franklin, Scott, Spencer, Woodford45 min
May 5, 12:01 AM CDTSpecial Weather StatementLMKBourbon, Nicholas29 min
May 5, 12:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington31 min
May 5, 12:24 AM CDTSpecial Weather StatementLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more66 min
May 5, 12:46 AM CDTSpecial Weather StatementLMKLarue, Marion, Nelson44 min
May 5, 1:44 AM CDTAreal Flood AdvisoryLMKMeade3 hr
May 5, 2:22 AM CDTFlash Flood WarningLMKHardin, Meade3 hr
May 5, 2:22 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio23 min
May 5, 2:56 AM CDTTornado WarningLMKGrayson19 min
May 5, 3:14 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart31 min
May 5, 3:44 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
May 5, 3:53 AM CDTTornado WarningLMKBarren, Metcalfe22 min
May 5, 5:34 AM CDTSpecial Weather StatementLMKSimpson41 min
May 4, 8:33 PM CDTSpecial Weather StatementLMKScott27 min
May 4, 8:40 PM CDTSevere Thunderstorm WarningLMKScott, Washington35 min
May 4, 9:17 PM CDTSpecial Weather StatementLMKWashington28 min
May 4, 9:27 PM CDTSpecial Weather StatementLMKDubois33 min
May 4, 9:58 PM CDTSpecial Weather StatementLMKOrange47 min
May 4, 10:17 PM CDTSpecial Weather StatementLMKDubois28 min
May 4, 10:52 PM CDTSpecial Weather StatementLMKPerry38 min
May 5, 2:02 AM CDTAreal Flood AdvisoryLMKCrawford, Dubois, Orange, Perry2 hr

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.